Alert archive / Kansas / Red Flag Warnings in 2024

Red Flag Warning 4, NWS Goodland, KS

March 1, 20248 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this red flag warning at Mar 1, 2024, 9:37 AM CST for 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It took effect at Mar 2, 2024, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2024, 9:37 AM CST (15:37 UTC)
In effect from
Mar 2, 2024, 11:00 AM CST
Expired
Mar 2, 2024, 8:00 PM CST
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2024-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2024-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2683 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WWUS83 KGLD 011537
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
837 AM MST Fri Mar 1 2024

...Critical Fire Weather Conditions Expected Saturday March 03...

COZ252>254-KSZ001-013-014-027-028-041-042-021545-
/O.UPG.KGLD.FW.A.0003.240302T1700Z-240303T0200Z/
/O.NEW.KGLD.FW.W.0004.240302T1700Z-240303T0200Z/
Yuma-Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Greeley-
Wichita-
837 AM MST Fri Mar 1 2024 /937 AM CST Fri Mar 1 2024/

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /11 AM CST/ TO 7 PM
MST /8 PM CST/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001, 013, 014, 027, 028, 041, 042, 252, 253,
AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM MST /11 AM CST/ to 7 PM MST /8 PM CST/ Saturday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 013 Sherman, 
  014 Thomas, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita, 
  252 Yuma, 253 Kit Carson and 254 Cheyenne.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 to 15 percent.

* IMPACTS...Extreme and unpredictable fire behavior. Any fires 
  that start may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor burning and activities that may create sparks. 
Repeating, outdoor burning is not advised on Saturday. Any fires 
that start may rapidly grow and spread out of control.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
4 follow-up statements
761 
WWUS83 KGLD 011540
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
840 AM MST Fri Mar 1 2024

COZ252>254-KSZ001-013-014-027-028-041-042-021545-
/O.CON.KGLD.FW.W.0004.240302T1700Z-240303T0200Z/
Yuma-Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Greeley-
Wichita-
840 AM MST Fri Mar 1 2024 /940 AM CST Fri Mar 1 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/
TO 7 PM MST /8 PM CST/ SATURDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001, 013, 014, 027, 028, 041,
042, 252, 253, AND 254...

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 013 Sherman, 
  014 Thomas, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita, 
  252 Yuma, 253 Kit Carson and 254 Cheyenne.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 to 15 percent.

* IMPACTS...Extreme and unpredictable fire behavior. Any fires 
  that start may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor burning and activities that may create sparks.
Repeating, outdoor burning is not advised on Saturday. Any fires
that start may rapidly grow and spread out of control.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
212 
WWUS83 KGLD 020722
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1222 AM MST Sat Mar 2 2024

KSZ002-NEZ079-080-030200-
/O.EXA.KGLD.FW.W.0004.240302T1700Z-240303T0200Z/
Rawlins-Dundy-Hitchcock-
1222 AM MST Sat Mar 2 2024 /122 AM CST Sat Mar 2 2024/

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /11 AM CST/ THIS
MORNING TO 7 PM MST /8 PM CST/ THIS EVENING FOR FIRE WEATHER 
ZONES 002, 079, AND 080...

The National Weather Service in Goodland has issued a Red Flag
Warning, which is in effect from 10 AM MST /11 AM CST/ this 
morning to 7 PM MST /8 PM CST/ this evening.

* AFFECTED AREA...Fire Weather Zones 002 Rawlins, 079 Dundy and 
  080 Hitchcock.

* WINDS...Southwest 5 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid burning or activities that could create sparks. Fires will
be easier to ignite and harder to control.

&&

$$

COZ252>254-KSZ001-013-014-027-028-041-042-030200-
/O.CON.KGLD.FW.W.0004.240302T1700Z-240303T0200Z/
Yuma-Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Greeley-
Wichita-
1222 AM MST Sat Mar 2 2024 /122 AM CST Sat Mar 2 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/
THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING FOR FIRE WEATHER
ZONES 001, 013, 014, 027, 028, 041, 042, 252, 253, AND 254...

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 013 Sherman, 
  014 Thomas, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita, 
  252 Yuma, 253 Kit Carson and 254 Cheyenne.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid burning or activities that could create sparks. Fires will
be easier to ignite and harder to control.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
631 
WWUS83 KGLD 021917
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1217 PM MST Sat Mar 2 2024

KSZ027-028-041-042-030600-
/O.NEW.KGLD.FW.A.0004.240303T1800Z-240304T0100Z/
/O.CON.KGLD.FW.W.0004.000000T0000Z-240303T0200Z/
Wallace-Logan-Greeley-Wichita-
1217 PM MST Sat Mar 2 2024 /117 PM CST Sat Mar 2 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 027, 028, 041, AND 042...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 027, 028, 041, AND 042...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Sunday morning through Sunday afternoon.

* AFFECTED AREA...Fire Weather Zones 027 Wallace, 028 Logan, 041 
  Greeley and 042 Wichita.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ252>254-KSZ001-002-013-014-NEZ079-080-030200-
/O.CON.KGLD.FW.W.0004.000000T0000Z-240303T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Dundy-Hitchcock-
1217 PM MST Sat Mar 2 2024 /117 PM CST Sat Mar 2 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001, 002, 013, 014, 079, 080, 252, 253, AND 254...

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 002 Rawlins, 
  013 Sherman, 014 Thomas, 079 Dundy, 080 Hitchcock, 252 Yuma, 
  253 Kit Carson and 254 Cheyenne.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid burning or activities that could create sparks. Fires will
be easier to ignite and harder to control.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
571 
WWUS83 KGLD 030203
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
703 PM MST Sat Mar 2 2024

.Critical fire weather conditions this evening have diminished 
due to winds becoming weaker. A fire weather watch for Sunday 
remains for portions of western Kansas.

KSZ027-028-041-042-031015-
/O.EXP.KGLD.FW.W.0004.000000T0000Z-240303T0200Z/
/O.CON.KGLD.FW.A.0004.240303T1800Z-240304T0100Z/
Wallace-Logan-Greeley-Wichita-
703 PM MST Sat Mar 2 2024 /803 PM CST Sat Mar 2 2024/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 027, 028, 041, AND 042...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 027, 028, 041, AND 042...

* AFFECTED AREA...Fire Weather Zones 027 Wallace, 028 Logan, 041 
  Greeley and 042 Wichita.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ252>254-KSZ001-002-013-014-NEZ079-080-030315-
/O.EXP.KGLD.FW.W.0004.000000T0000Z-240303T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Dundy-Hitchcock-
703 PM MST Sat Mar 2 2024 /803 PM CST Sat Mar 2 2024/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 013, 014, 079, 080,
252, 253, AND 254...

Critical fire weather conditions this evening have diminished 
due to winds becoming weaker.

$$

For more information from the National Weather Service visit
http://weather.gov/goodland

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 1, 5:05 AM CST, 4 hours 32 minutes earlier. Its key messages:

  • Fire Weather Watch in effect generally along/west of Highway 25 Saturday.
  • Near critical and critical fire weather conditions across the area Sunday and Monday due to dry fuels, above normal temperatures, low humidity and strong west/southwest winds.
  • Cooler temperatures (closer to normal for this time of year) Monday through Thursday.
Area forecast discussion, Mar 1, 5:05 AM CST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
405 AM MST Fri Mar 1 2024

.KEY MESSAGES...

- Fire Weather Watch in effect generally along/west of Highway
  25 Saturday.

- Near critical and critical fire weather conditions across the
  area Sunday and Monday due to dry fuels, above normal
  temperatures, low humidity and strong west/southwest winds.

- Cooler temperatures (closer to normal for this time of year)
  Monday through Thursday.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 226 AM MST Fri Mar 1 2024

For today, a relatively mild day is in store. With sunny skies
expected through most of the day (locales closer to Central Kansas
may see some stratus and fog through parts of the morning),
temperatures are forecasted to warm to near 70 as 850mb temps warm
to around 15C. While relative humidity is forecast to drop into the
low to mid teens, critical fire weather conditions aren't expected
today due to relatively calm winds. With a zonal pattern aloft and a
broad surface low over Eastern Colorado, the flow as a whole over
the area is forecasted to be relatively weak and keep winds and wind
gusts below 20mph. Tonight, clear skies and winds around 10 mph are
expected to continue which will allow lows to drop to near 30.

Tomorrow, warmer and drier conditions are forecast as the area goes
between upper ridging to the east and a broad trough to the west.
With southwest flow aloft and near the surface, relative humidity is
forecast to drop into the low teens with dewpoints in the teens and
temperatures warming into the 70's (850mb temps between 17-20C). On
top of the dry conditions, a surface low to the north is forecasted
to deepen and expand which could increase the winds up to 25 mph
with gusts up to 45mph (though more likely 25-35 mph). Henceforth,
the Fire Weather Watch continues as multiple hours of critical
conditions remain possible. The main uncertainty is the winds. If
the center of the surface low either expands over the area or the
low doesn't deepen as much as currently forecast (both possible
solutions in ensemble runs), the winds may not get as strong and the
area for wind gusts above 25 mph may become more limited. At this
time, it looks like Kit Carson and Cheyenne [CO] counties have the
highest chance of meeting Red Flag conditions. Saturday night is
then forecasted to have the trough broaden over the area and begin
to push the low and cold front through. The current forecast keeps
the center of the low to the north which will allow the breezier
winds to persist into the night. With the front being relatively
weak, the stronger winds will help keep the area mixed and lows may
be a few degrees warmer compared to the prior night.

Sunday, the upper trough is forecast to continue to broaden out over
the area as an axis of lower heights swings through the Northern
Plains. This will help get the cold front and low pressure through
the area earlier in the day (there doesn't seem to be any suggestion
that the front wouldn't move through during the early hours). While
not as strong from a temperature change perspective as the last
morning front we had, it will have a similar effect on conditions by
keeping winds strong (sustained around 20 mph and gusts around 40
mph) for a majority of the day. Blowing dust remains unlikely
according to local research as the 40kt 0.5-1 km winds stay ahead of
the front and lapse rates will be low behind the front. Critical
fire conditions also likely won't be reached as humidity is forecast
to generally stay above 15%. However, the prevailing dry conditions
and strong winds will still make Sunday a bad day for fires. There
could be some small chances (~15-20%) for very light rain later in
the day as some 700-500mb moisture linger in northern parts of the
area with the front's passage. However, the dry air near the surface
will likely keep any droplets from reaching the surface.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Issued at 226 AM MST Fri Mar 1 2024

For next week, the current forecast calls for near average
temperatures in the 50's and generally calmer winds. However, the
upper pattern is largely dominated by the upper trough that moved in
over the weekend. This will allow shorter waves and disturbances to
move through and cause varying conditions through the week. For
Monday and Tuesday, there's a bit higher confidence in temperatures
in the 50's and maybe low 60's with winds generally around 10-15
mph. As the week progresses, the chances for disturbances increases
with guidance also suggesting a deeper, more pronounced trough moving
in towards the end of the week which could bring a better chance for
precipitation. This would especially be the case if some of the
Pacific moisture makes it into the area.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 402 AM MST Fri Mar 1 2024

For KGLD & KMCK... VFR conditions are forecasted for both
terminal. There is a low chance (<10%) that fog or low stratus
clouds could impact KMCK in the next few hours. This is based on
a few outlier solutions as observations show the fog and stratus
still a couple counties south of the terminal. Otherwise, near
surface winds will remain generally out of the south to
southwest at 10 kts or less.

&&

.FIRE WEATHER...
Issued at 215 PM MST Thu Feb 29 2024

A Fire Weather Watch remains in effect for locales generally
west of Highway 25 for late Saturday morning into Saturday
afternoon. Most of the Tri-State area is expected to have
relative humidity drop to around 10-15% with dry fuels. Areas in
the watch still have the greatest chance of seeing consistent
winds or wind gusts above 25 mph. Outdoor burning or creating
sparks should be avoided.

Sunday, a front is forecast to move through the area. With it
not forecast to produce precipitation, the area is forecast to
continue to see relatively dry conditions with dry fuels. Winds
will be a bit stronger with gusts up to 45 mph. While critical
conditions aren't likely to be met (RH generally above 15%),
Sunday also looks to be a terrible day to burn or create sparks.

&&

.CLIMATE...
Issued at 202 AM MST Thu Feb 29 2024

There is a chance for Near Record high temperatures across
portions of the region on Saturday, March 2nd. Here is the
entire list as reference for this day:

Goodland, KS.......76F in 2022*
McCook, NE.........78F in 1936
Burlington, CO.....76F in 1906*
Hill City, KS......84F in 1974
Colby, KS..........90F in 1935
Tribune, KS........81F in 2008
Yuma, CO...........73F in 1999

A (*) denotes a record for multiple years

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Saturday morning through Saturday
     evening for KSZ001-013-014-027-028-041-042.
CO...Fire Weather Watch from Saturday morning through Saturday
     evening for COZ252>254.
NE...None.

&&

SHORT TERM...KAK
LONG TERM...KAK
AVIATION...KAK
FIRE WEATHER...KAK
CLIMATE...JN
Hazardous weather outlook, Mar 1, 4:53 AM CST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
353 AM MST Fri Mar 1 2024

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021100-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
353 AM MST Fri Mar 1 2024 /453 AM CST Fri Mar 1 2024/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Fog and some patches of Dense Fog are possible through a few hours
after sunrise for Logan, Gove, Greeley, and Wichita counties.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A Fire Weather Watch is in effect late Saturday morning through
early evening for locations generally along and west of Highway 25.
Elsewhere, near critical fire weather conditions are expected. All
outdoor burning should be avoided.

On Sunday, near critical to critical fire weather conditions are
expected with the worst conditions generally along and south of
Interstate 70.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Special weather statement, Mar 1, 4:09 AM CST, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Goodland KS
309 AM MST Fri Mar 1 2024

KSZ028-029-041-042-011145-
Logan-Gove-Greeley-Wichita-
Including the cities of Oakley, Quinter, Grinnell, Grainfield,
Tribune, and Leoti
309 AM MST Fri Mar 1 2024 /409 AM CST Fri Mar 1 2024/

Patchy dense fog has developed in the area. Be prepared for sudden
reductions in visibility with near zero visibility possible at
times.
Special weather statement, Mar 1, 5:57 AM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Goodland KS
457 AM MST Fri Mar 1 2024

KSZ015-016-028-029-042-011400-
Sheridan-Graham-Logan-Gove-Wichita-
Including the cities of Hoxie, Hill City, Oakley, Quinter,
Grinnell, Grainfield, and Leoti
557 AM CST Fri Mar 1 2024

Fog continues to linger in portions of Sheridan, Graham, Logan,
Gove, and Wichita counties. Patches of dense fog have been
observed with visibility near zero at times. Use caution when
driving and be alert for rapid reductions in visibility.
Local storm report, Mar 1, 6:40 AM CST, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
540 AM MST Fri Mar 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     Fog              1 WSW Grainfield        39.11N 100.48W
03/01/2024  E0.25 mi         Gove               KS   Dept of Highways

            Quarter mile visibility estimated from KDOT
            camera at Grainfield.

&&

KAK
Local storm report, Mar 1, 7:13 AM CST, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
613 AM MST Fri Mar 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 AM     Fog              2 WSW Campus            39.11N 100.78W
03/01/2024  E0.25 mi         Gove               KS   Dept of Highways

            Quarter mile visibility estimated on KDOT
            camera at Oakley.

&&

KAK
Local storm report, Mar 1, 7:40 AM CST, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
640 AM MST Fri Mar 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     Fog              1 WSW Grainfield        39.11N 100.48W
03/01/2024  E0.00 mi         Gove               KS   Dept of Highways

            Estimated near zero visibility from KDOT
            camera in Grainfield.

&&

KAK

Nearby

Red Flag Warnings in Kansas, 2024Red Flag Warnings in Colorado, 2024Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.